Fractal-V15.pdf (360.19 kB)
Download file

Fractal classes of matroids

Download (360.19 kB)
journal contribution
posted on 01.12.2021, 19:36 authored by Dillon MayhewDillon Mayhew, M Newman, Geoffrey WhittleGeoffrey Whittle
A minor-closed class of matroids is (strongly) fractal if the number of n-element matroids in the class is dominated by the number of n-element excluded minors. We conjecture that when K is an infinite field, the class of K-representable matroids is strongly fractal. We prove that the class of sparse paving matroids with at most k circuit-hyperplanes is a strongly fractal class when k is at least three. The minor-closure of the class of spikes with at most k circuit-hyperplanes (with k≥5) satisfies a strictly weaker condition: the number of 2t-element matroids in the class is dominated by the number of 2t-element excluded minors. However, there are only finitely many excluded minors with ground sets of odd size.

History

Preferred citation

Mayhew, D., Newman, M. & Whittle, G. (2021). Fractal classes of matroids. Advances in Applied Mathematics, 126, 101995-101995. https://doi.org/10.1016/j.aam.2019.101995

Journal title

Advances in Applied Mathematics

Volume

126

Publication date

01/05/2021

Pagination

101995-101995

Publisher

Elsevier BV

Publication status

Published

ISSN

0196-8858

eISSN

1090-2074

Article number

101995

Language

en

Usage metrics

Read the peer-reviewed publication

Exports